Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Norman, OK

August 3, 2011Alfalfa County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 3, 2011, 7:49 PM CDT for Alfalfa County, Oklahoma. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2011, 7:49 PM CDT (00:49 UTC)
Expired
Aug 3, 2011, 8:00 PM CDT
In force
11 min
Issued by
NWS Norman, OK

County Alfalfa County, OK

The radar

The Vance AFB radar (KVNX), 29 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2999 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WWUS84 KOUN 040049
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT WED AUG 3 2011

OKZ006-040100-
ALFALFA OK-
749 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY.

STRONG WINDS FROM SEVERE THUNDERSTORMS OVER EASTERN WOODS COUNTY MAY 
AFFECT WESTERN PORTIONS OF ALFALFA COUNTY. WIND GUSTS TO 50 MPH WILL 
BE POSSIBLE.

LAT...LON 3668 9836 3659 9853 3695 9855 3698 9845

$$


..SPEG.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:24 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 3, 6:24 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
624 PM CDT WED AUG 3 2011

.AVIATION...
SCATTERED THUNDERSTORMS OVER ABOUT THE NORTHERN THIRD OF OK
WILL DIMINISH THROUGH 03Z AS THEY CONTINUE TO MOVE TO THE NORTH
INTO KS. ELSEWHERE... ISOLATED STORMS WILL ALSO BE POSSIBLE
THROUGH MID EVENING NEAR AN OUTFLOW BOUNDARY THAT EXTENDED FROM
SOUTH OF THE OKC METRO AREA INTO WEST CENTRAL OK. ADDITIONAL
SCATTERED SHOWERS AND STORMS MAY MOVE BACK INTO PARTS OF FAR
NORTHERN OK LATE TONIGHT. A FEW SHOWERS AND STORMS WILL AGAIN BE
POSSIBLE THURSDAY AFTERNOON NEAR A WEAK FRONT ACROSS NORTHERN OK.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT WED AUG 3 2011/

DISCUSSION...
ALTHOUGH THE HEAT REMAINS THE PRIMARY WEATHER STORY... THERE WILL
BE SCATTERED STORMS TO DEAL WITH THIS EVENING. LOCAL WRF AND HRRR
FORECAST DEVELOPMENT CONTINUING ACROSS CENTRAL AND WEST CENTRAL
OKLAHOMA WITH THE AREA OF STORMS LIFTING NORTH THIS AFTERNOON AND
INTO THE EVENING. HIGH DEWPOINT DEPRESSIONS SOUTH WILL GIVE A
FAVORABLE ENVIRONMENT FOR STRONG AND POTENTIALLY DAMAGING WINDS.
ALTHOUGH STORMS ARE A CERTAINTY INTO THIS EVENING... WILL
INITIALLY KEEP POPS IN THE 20 TO 30 PERCENT RANGE GIVEN THE
CURRENT UNCERTAINTIES OF AREAL COVERAGE.

OTHERWISE THE HOT WEATHER CONTINUES WITH NO CHANGE IN FORECAST
PHILOSOPHY THIS AFTERNOON. SURFACE FRONT AND ANY REMNANT OUTFLOW
BOUNDARIES WILL KEEP NORTHERN OKLAHOMA WITH SLIGHTLY LOWER
/BUT STILL HOT/ TEMPERATURES TOMORROW. THERE STILL REMAINS THE
SIGNAL IN THE MEDIUM RANGE MODELS OF THE POTENTIAL OF A SLIGHT
PATTERN SHIFT TOWARD THE END OF THE FORECAST PERIOD THAT COULD
TAKE THE EDGE OF THE VERY HOT TEMPERATURES... ALTHOUGH WILL
MAINTAIN TRIPLE DIGIT HIGHS IN THE PACKAGE AREAWIDE WITH THIS
PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  80 108  78 106 /  10  10   0  10
HOBART OK         82 108  81 108 /  10  10   0  10
WICHITA FALLS TX  84 111  83 110 /  10  10   0  10
GAGE OK           74 102  75 106 /  40  20  20  10
PONCA CITY OK     79 107  79 105 /  40  20  20  20
DURANT OK         84 110  83 107 /  10  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR OKZ004>048-
     050>052.

TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR TXZ083>090.

&&

11/30/32
Hazardous weather outlook, Aug 3, 4:30 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT WED AUG 3 2011

OKZ004>048-050>052-TXZ083>090-041100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
430 PM CDT WED AUG 3 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
SCATTERED SEVERE THUNDERSTORMS WILL BE SEEN THROUGH THIS EVENING
ACROSS PARTS OF OKLAHOMA...PRIMARILY NEAR AND NORTH OF INTERSTATE-40.

DISCUSSION...
THE WEAK FRONTAL BOUNDARY OVER CENTRAL PORTIONS OF OKLAHOMA WILL BE
A FOCUS FOR SCATTERED THUNDERSTORMS. THE AIRMASS NEAR AND NORTH OF
THE FRONT WILL BE UNSTABLE. THIS WILL PLACE THE HIGHEST PROBABILITY
OF THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE SOONER STATE. THE
MAIN CONCERNS WILL BE DAMAGING DOWNBURST WINDS AND HEAVY RAINFALL
DUE TO SLOW MOVEMENT. WITH VERY DRY VEGETATION...SOME OF THE STORMS
THAT DO NOT PRODUCE MUCH RAINFALL MAY YIELD WILDFIRES FROM THE
LIGHTNING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY THAT THERE WILL BE SEVERE STORMS...100 PERCENT.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO PRODUCE DANGEROUS
HEAT INDICES FOR OKLAHOMA AND NORTH TEXAS. AN EXCESSIVE HEAT WARNING
REMAINS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.

HOT...DRY WEATHER...COMBINED WITH STRESSED AND DORMANT VEGETATION...
WILL RESULT IN A CONTINUED HIGH RISK OF WILDFIRES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY
THROUGH TUESDAY...MAINLY ACROSS THE NORTHERN HALF OF OKLAHOMA.

OTHER HAZARDOUS WEATHER...
THE PERSISTENT HOT WEATHER WILL CONTINUE UNABATED FOR MOST OF
OKLAHOMA AND NORTH TEXAS INTO NEXT WEEKEND. AN EXCESSIVE HEAT
WARNING WILL REMAIN IN EFFECT THROUGH SATURDAY.

THE WILDFIRE RISK WILL REMAIN HIGH THROUGH THE PERIOD...ESPECIALLY
ON SATURDAY...WHEN STRONGER WINDS ARE FORECAST.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.

In the hours before

Local storm report, Aug 3, 7:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
08/03/2011  M64 MPH          WOODS              OK   MESONET

            MEASURED AT THE MAY RANCH MESONET SITE.

&&

NWS NORMAN
Local storm report, Aug 3, 7:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     3 E GREENFIELD          35.73N 98.32W
08/03/2011                   BLAINE             OK   PUBLIC

            2 INCH BRANCHES DOWN...DELAYED REPORT

&&

NWS NORMAN
Local storm report, Aug 3, 7:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
08/03/2011  M60 MPH          WOODS              OK   MESONET

&&

NWS NORMAN
Local storm report, Aug 3, 7:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
734 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND GST     2 S ALVA                36.77N 98.67W
08/03/2011  M76 MPH          WOODS              OK   AWOS

&&

NWS NORMAN
Local storm report, Aug 3, 7:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT WED AUG 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     16 NNE FREEDOM          36.98N 99.00W
08/03/2011  M61 MPH          WOODS              OK   MESONET

            MEASURED AT THE MAY RANCH MESONET SITE.

&&

NWS NORMAN
Special weather statement, Aug 3, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
749 PM CDT WED AUG 3 2011

OKZ006-040100-
ALFALFA OK-
749 PM CDT WED AUG 3 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY.

STRONG WINDS FROM SEVERE THUNDERSTORMS OVER EASTERN WOODS COUNTY MAY
AFFECT WESTERN PORTIONS OF ALFALFA COUNTY. WIND GUSTS TO 50 MPH WILL
BE POSSIBLE.

LAT...LON 3668 9836 3659 9853 3695 9855 3698 9845

..SPEG.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:04 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward56 min
Aug 3, 7:08 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant37 min
Aug 3, 7:18 PM CDTSpecial Weather StatementOUNKay27 min
Aug 3, 7:24 PM CDTSevere Thunderstorm WarningOUNWoods36 min
Aug 3, 7:58 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods35 min
Aug 3, 8:30 PM CDTSpecial Weather StatementOUNGrant15 min
Aug 3, 9:13 PM CDTSpecial Weather StatementOUNKay2 min
Aug 3, 9:14 PM CDTSpecial Weather StatementOUNKay1 min
Aug 4, 1:41 AM CDTSpecial Weather StatementOUNKay34 min
Aug 4, 6:17 PM CDTSpecial Weather StatementOUNWoods13 min
Aug 4, 6:27 PM CDTSpecial Weather StatementOUNWoods18 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.